MAUDE Adverse Event Report: CONMED LARGO HALL SURGICAL POWERPRO RECIPROCATING SAW ATTACHMENT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

CONMED LARGO HALL SURGICAL POWERPRO RECIPROCATING SAW ATTACHMENT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number PRO6045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the pro6045 powerpro reciprocating saw attachment, was being used during a uka procedure on the date of (b)(6) 2023, when it was reported, ¿ it was reported that pro6045 powerpro reciprocating saw attachment came off pro9100b hall titan single trigger handpiece when this attachment was attached to this handpiece and the bone was cut while pulling this handpiece toward surgeon side.L3000lg large lithium battery was used as the battery.¿.After further assessment, it was reported that a detachment of the device occurred while in use of cutting the bone, but it was retrieved with a forcep instrument and there was no injury to the patient.The pro9100b, hall titan single trigger battery handpiece and the l3000lg large lithium battery are both listed as concomitant devices and had no allegations against them.It is unknown if there was any delay and an alternative device was not used.There was no patient or user impact, prolonged hospitalization, or medical/ surgical intervention.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The distributor reported on behalf of the customer that the pro6045 powerpro reciprocating saw attachment, was being used during a uka procedure on the date of (b)(6) 2023, when it was reported, ¿ it was reported that pro6045 powerpro reciprocating saw attachment came off pro9100b hall titan single trigger handpiece when this attachment was attached to this handpiece and the bone was cut while pulling this handpiece toward surgeon side.L3000lg large lithium battery was used as the battery.¿ after further assessment, it was reported that a detachment of the device occurred while in use of cutting the bone, but it was retrieved with a forcep instrument and there was no injury to the patient.The pro9100b, hall titan single trigger battery handpiece and the l3000lg large lithium battery are both listed as concomitant devices and had no allegations against them.It is unknown if there was any delay and an alternative device was not used.There was no patient or user impact, prolonged hospitalization, or medical/ surgical intervention.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Evaluation of the device did not confirm the event, but the unit had bearings ¿ corroded/damaged and internal corrosion like deposits.Preventative maintenance is overdue.The service history was reviewed, and no data was found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 52 reports, regarding 52 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.06.Per the instructions for use, the user is advised the following: conmed recommends that all powerpro attachments be returned for preventive maintenance every 24 months, except for certain attachments indicated in section 3.0 in the hall powerpro attachment manual, which have a recommended service schedule of every 12 months.Warning: failure to follow the maintenance schedule could result in reduced instrument performance or overheating of the handpiece or attachment.In addition, heavy use of the handpiece exceeding the recommended duty cycle can cause the handpiece or attachment to overheat.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece and attachment usage per day will assist with proper performance.Handle all equipment carefully.If an attachment is dropped or damaged in any way, return it immediately for service.Prior to each use, inspect all equipment for proper operation and ensure all attachments and accessories are correctly and completely attached to the handpiece.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
HALL SURGICAL POWERPRO RECIPROCATING SAW ATTACHMENT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key16642671
Report Number1017294-2023-00026
Device Sequence Number5516523
Product Code HWE
UDI-Device Identifier10845854028605
UDI-Public(01)10845854028605(11)200831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRO6045
Device Catalogue NumberPRO6045
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
L3000LG,HALL LARGE LITHIUM BATTERY; L3000LG,HALL LARGE LITHIUM BATTERY; PRO9100B HALL TITAN SINGLE TRIGGER HANDPIEC; PRO9100B HALL TITAN SINGLE TRIGGER HANDPIEC
Patient SexUnknown
Patient EthnicityNon Hispanic